Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stomach (Gastric) Pains
Sep 29, 2008

Hello,

I have been on my meds for a number of years now since starting them have only ever had one problem which occured and thats stomach pains - I can only describe it as a griping pain, similar to when you need to pass wind with a ache in my stomach - it sometimes is relieved when I pass wind, but sometimes I cant pass it...

I have had all the tests you can think of, ultrasounds, scans, and recently had a camera into my stomach (gastrospy) which came back fine, no ulcers, no bacteria, everything looked perfect...

My only conclusion is my meds, I never had this problem before and my docs keep telling me its not my combivir or sustiva treatment and these are not common in this combination therapy but I cant think what else it can be.

Its not getting to be a pain as it wakes me during the night and effects my daily life, eating habits etc - is there any evidence it could be related to my meds and where can I find this to take to my clinic.

Would a change to a once a day regimen make a difference, and what one days ones is there available at the moment?

Please help, all my stats are good but I need to combat this problem so I can live normally...

Ps - Keith, I read somewhere there was trials on an injection type of therapy which in works can mean people with HIV can come off treatment and have an injection instead that keeps the virus at bay, think it triggers immune responses - it said in the report that in recent trials in the US people were able to come off meds for up to 3 1/2 years before the virus started replicating again and they had to go back on - you heard about this and what is your thoughts?

Response from Dr. Henry

There is no safe way to stop or interrupt therapy at present and no injection therapy for treatment that allows for stopping oral meds. Combivir contains AZT which can cause a range of sometimes annoying stomach complaints. If tenofovir (or abacavir) is available in your area then a switch from Combivir to an alternative NRTI backbone regimen is an option that merits discussion with your HIV specialist. KH



Previous
CMV related issues
Next
Atripla Side Effects Or My Imagination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement